MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX; DQY

PENUMBRA, INC. NEURON MAX; DQY
Model Number PNML6F0881004M
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max) and a non-penumbra intermediate catheter.It was noted that the patient's anatomy was tortuous.During the procedure, the physician experienced resistance while successfully placing the neuron max into the patient.Subsequently, the physician was unable to advance the intermediate catheter through the neuron max.Therefore, the neuron max was removed.The procedure was completed using a new neuron max and the same intermediate catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned neuron max could not confirm, the reported complaint.Evaluation revealed, that the neuron max was undamaged and functional.During functional testing, a demonstration ace60 was able to advance through the neuron max without an issue.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
NEURON MAX
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12619404
Report Number3005168196-2021-02260
Device Sequence Number20726041
Product Code DQY
UDI-Device Identifier00814548012285
UDI-Public00814548012285
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberPNML6F0881004M
Device Catalogue NumberPNML6F0881004M
Device Lot NumberH10462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Date Report Sent to FDA01/01/2005